Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Muscle aches - HIV induced???
Dec 30, 2004

Upon further research I think your answer was not entirely correct. It seems HIV itself can cause Myopathy and Myalgia with elevated creatine kinase.

http://www.emedicine.com/med/topic86.htm

"Peripheral neuropathies are common in patients infected with HIV. They occur at all stages of illness and take various forms, as follows:

Myopathy: This may range in severity from an asymptomatic creatine kinase elevation to a subacute syndrome characterized by proximal muscle weakness and myalgia."

Response from Dr. Frascino

Hello,

Welcome back to the forum. First off, yes, there is an HIV-associated myopathy as well as an AZT-associated myopathy, both of which are associated with elevated CPKs. The symptoms can include pain and aching in the muscles, usually thighs and shoulders, as well as weakness, with difficulty when rising from a chair or reaching above the shoulders. It can occur at any CD4 cell count. The clinical features related to the symptoms include mild to moderate muscle tenderness, weakness in the proximal muscles (those closest to the body, i.e. upper arms and legs) a normal sensory exam and normal reflexes. An EMG (electromyelogram) is diagnostic. In general, I do not go into this level of detail about specific diagnoses due to constraints of time and the scope of this forum, but since you asked, there you have it.

Regarding my original advice, please note I was responding to your complaints of being "constantly tired but mostly achy." Without knowing much more about your condition, such as how elevated your CPK really is, I was reluctant to go into great detail about very specific conditions, and suggested that your write back with additional information (lab test results, etc.) if you continued to have problems. My evaluation of your condition and advice to you remains unchanged!

Good luck!

Dr. Bob


Previous
HIV and Love
Next
Penus/Vaginal 4 Play

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement